MAUDE Adverse Event Report: COOK IRELAND LTD COLON DECOMPRESSION SET; FEG TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION

COOK IRELAND LTD COLON DECOMPRESSION SET; FEG TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION
Model Number G22181
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
The inner catheter got stuck and snapped when taken out.The broken part was then finally pulled out.No patient injury.Product and package disposed of."as per cc form": the inner catheter got stuck and snapped when taken out.The broken part was then finally pulled out.No patient injury.Product and package disposed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Pma/510(k) # k171619.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Pma/510(k) # k171619.Device evaluation: 1 x cdsg-14-175 of lot number c1863002 involved in this complaint was not available for evaluation.Document review including ifu review: prior to distribution cdsg-14-175 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for cdsg-14-175 of lot number c1863002 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1863002.The instructions for use (ifu0102-4) states the following: ¿if package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ root cause review: a definite root cause cannot be determined as the device was not returned for evaluation and due to limited information.Engineering input could not determine could not determine what may have caused the catheter to get stuck and subsequently snap based on the information available.Several attempts have been made to obtain additional information from the customer, but this information has not been forthcoming, if it is received at a later date the investigation will be updated accordingly.Summary: complaint is based on customer testimony.According to the information reported, there was no adverse effects to the patient or additional procedures required.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to completion of the investigation.

Brand Name
COLON DECOMPRESSION SET
Common Device Name
FEG TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key13534106
Report Number3001845648-2022-00083
Device Sequence Number4227816
Product Code FEG
UDI-Device Identifier00827002221819
UDI-Public(01)00827002221819(17)240830(10)C1863002
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2024
Device Model NumberG22181
Device Catalogue NumberCDSG-14-175
Device Lot NumberC1863002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/17/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer01/20/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date11/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown